Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 80, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 31, 1999, 11:05 PM MDT for Baca County, Colorado. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 1999, 11:05 PM MDT (05:05 UTC)
- Expired
- Aug 1, 1999, 12:05 AM MDT
- In force
- 60 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Baca County, CO
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.1 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1599 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPUB 010507 SVRPUB COC009-010605- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1105 PM MDT SAT JUL 31 1999 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BACA COUNTY IN SOUTHEASTERN COLORADO * UNTIL 1205 AM MDT * AT 1100 PM MDT...RADAR SHOWED A SEVERE STORM 15 SOUTHWEST OF STONINGTON OR 25 MILES SOUTHEAST OF SPRINGFIELD MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS AFFECTED WILL BE OPEN COUNTRY SOUTHWEST OF STONINGTON AND EAST OF CAMPO THROUGH 1100 PM. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN OR CLOSE TO THE WARNED AREA...GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. KT/PGW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 9:00 PM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 31, 9:00 PM MDT, 2 hours 5 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 900 PM MDT SAT JUL 31 1999 I WILL CANCEL FLASH FLOOD WATCH WITH EVENING UPDATE. HIGH SURFACE THETA-E AIR HAS MOVED WELL EAST AND SOUTH WATCH AREA. I WAS WAITING TO SEE HOW LINE OVER SHOWERS AND THUNDERSTORMS OVER PARK COUNTY ACTED AS IT REACHED EL PASO COUNTY. SOME WEAK THUNDERSTORMS DEVELOPED OVER EL PASO COUNTY SO IT IS SAFE TO CANCEL WATCH. TUTT INTERSECTED THETA-E RIDGE OVER NORTHEAST NEW MEXICO AND IT APPEARS AN MCS IS TRYING TO DEVELOP. MCS WILL LIKELY MOVE ALONG SURFACE THETA-E RIDGE AND BRUSH BACA COUNTY. FLASH FLOOD GUIDANCE IS PRETTY HIGH FOR THIS REGION SO I DO NOT EXPECT MANY PROBLEMS. WOLYN .PUB...NONE.
Nearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.